Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 314, NWS Jackson, MS

April 26, 2000Forrest County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2000, 1:42 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2000, 1:42 PM CDT (18:42 UTC)
Expired
Apr 26, 2000, 2:15 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Forrest County, MS, Jones County, MS

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:58 PM CDTHail 0.88Petal, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WUUS54 KJAN 261842
SVRJAN
MSC035-067-261915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT WED APR 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 215 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF PETAL...OR ABOUT 11 MILES
  NORTH OF WEST HATTIESBURG...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR PETAL AT 155 PM CDT

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:45 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 26, 9:45 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT WED APR 26 2000

UPDATED MOST ZONES TO TAKE CHANCE OF SHOWERS AND THUNDERSTORMS
WORDING OUT OF ALL BUT SOUTHEAST ZONES FOR REMAXINDER OF TODAY. MADE
NO CHANGES YET TO EAST CENTRAL ZONES...BUT WILL NEED TO REMOVE
CHANCE OF RAIN IN A LATER UPDATE. SOUTHWEST ZONES LOOK GOOD. NO
UPDATE NECESSARY.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

15

In the hours before

Special weather statement, Apr 26, 9:35 AM CDT, 4 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
270400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CDT WED APR 26 2000

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
AREAS EAST OF I-55 TO THE ALABAMA BORDER THROUGH EARLY AFTERNOON.
SKIES WILL CLEAR BY LATE AFTERNOON. DUE TO THE HIGH-BASED NATURE OF
THE SHOWERS AND ISOLATED STORMS THIS MORNING...VERY SMALL HAIL IS
POSSIBLE WITH STRONGER ACTIVITY DUE TO LOW FREEZING LEVELS. HOWEVER...
SEVERE WEATHER IS NOT EXPECTED.

FOR THURSDAY AFTERNOON AND NIGHT...A COLD FRONT AND UPPER LEVEL
DISTURBANCE WILL APPROACH SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND WEST-CENTRAL MISSISSIPPI TRIGGERING SCATTERED SHOWERS AND
THUNDERSTORMS. THE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS
ISSUED A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A JONESVILLE
LOUISIANA-JACKSON MISSISSIPPI-COLUMBUS MISSISSIPPI LINE FOR LATE
THURSDAY AND THURSDAY NIGHT. LOW LEVELS WILL BE FAIRLY DRY...THUS
THE MAIN THREAT SHOULD BE LARGE HAIL WITH ISOLATED DAMAGING WINDS.
THE NATIONAL WEATHER SERVICE IN JACKSON WILL KEEP MONITORING THE
SITUATION FOR THURSDAY. AGAIN...NO SEVERE WEATHER IS EXPECTED
THROUGH TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE REQUIRED TROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.